Florida, 2007Lightning Strike in Florida, June 29, 2007
June 29, 2007 · NWS MLB · 1 event in 1 county or zone
Thunderstorms formed along the coast of Martin County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms formed along the coast of Martin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 29, 3:45 AM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 29, 3:45 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
445 AM EDT FRI JUN 29 2007
.DISCUSSION...
...HIGH RAIN CHANCES TO CONTINUE INTO THE WEEKEND...
A DEEP MOISTURE PLUME CONTINUES TO FEED NORTHWARD OVER THE FORECAST
AREA WHICH HAS BECOME SITUATED EAST OF THE TROPICAL WAVE. THE WAVE
CONTINUES AS AN OPEN FEATURE FROM WEST OF THE KEYS TO CENTRAL FL.
LATEST MSAS ANALYSIS HAVING A HARD TIME WITH AN IDENTIFIABLE SFC
CIRCULATION AND PRESSURES REMAIN RATHER HIGH OVER THE REGION.
TODAY...PRECIPITABLE WATER OF 2 INCHES AND UNSTABLE ATMOSPHERE
THROUGHOUT THE DAY WILL POINT TO CONSIDERABLE PRECIP COVERAGE OVER
THE AREA. PRECIP CENTERED OVER THE COASTAL AREAS EARLY TODAY WILL
CONTINUE TO SPREAD INLAND WITH ADDITIONAL DEVELOPMENT OF SHOWERS
AND EMBEDDED STORMS BY LATE MORNING. MODERATE TO OCNL HEAVY SHOWERS
WILL BE THE PREVAILING PRECIP TYPE AS LIMITED SB HEATING IN OVERCAST
WILL HINDER POTENTIAL FOR WIDESPREAD THUNDER. MOISTURE/LIGHT WIND
PROFILE FAVORS HEAVY RAIN WITH CELL TRAINING ALONG WITH OCCASIONAL
CLOUD TO GROUND LIGHTNING AS MAIN CONVECTIVE THREATS. HAVE PAINTED
AVERAGE 12 HR QPF JUST LESS THAN AN INCH BY 00Z WITH HIGHEST TOTALS
EXPECTED OVER THE NORTHERN HALF OF THE FORECAST AREA AS DEEP
MOISTURE PLUME CONTINUES TO LIFT NORTH OVER THE AREA.
LATEST NAM HAS ACTUALLY TAKEN LESS AGGRESSIVE STANCE WRT TO KEEPING
WAVE AN OPEN FEATURE OVER THE PENINSULA THROUGH TONIGHT AND THIS
ALONG WITH ECMWF ARE THE PREFERRED SOLNS ATTM.
TONIGHT...USING NAM AS A GUIDE THE WAVE SHOWS LITTLE MOVEMENT AND
MOISTURE PROFILE CONTINUES WITH A MAXIMUM OVER ECFL. NUMEROUS
EVENING SHOWERS WILL BECOME SCATTERED THROUGH THE OVERNIGHT WITH
HIGHER RAIN AMTS SHIFTING TO THE COASTAL WATERS. PARTIAL ONSHORE
WIND TRAJECTORY SHOULD BE ENUF TO PUSH A PORTION OF THE MARINE
SHOWERS INLAND WITH CONSIDERABLE CLOUD COVER SIMILAR TO THU NIGHT.
SAT-SUN...TROPICAL WAVE SITTING OVER FL SAT WILL PRODUCE A MOSTLY
CLOUDY DAY WITH ABOVE NORMAL RAIN CHANCES AROUND 60% AREA-WIDE. BOTH
GFS AND NAM SHOW A WEAK (1014 MB) LOW DEVELOPING BUT DIFFER ON ITS
PLACEMENT...CENTRAL FL (GFS) OR SOUTH FL (NAM). APPROACHING FRONTAL
TROUGH PUSHING INTO THE DEEP SOUTH IS FCST TO BEGIN MERGING WITH THE
TWAVE/SFC LOW SUNDAY AND LIFT IT NE INTO THE ATLC. WITH OFFSHORE
FLOW DEVELOPING...RAIN CHANCES WILL FAVOR THE EAST SIDE OF THE
PENINSULA SUNDAY BUT COVERAGE MAY BE A SMIDGE LOWER. STILL MORE
CLOUDS THAN SUN THOUGH.
MON-THU...FRONTAL TROUGH SETTLES ACROSS CENTRAL FLORIDA AND IS FCST
TO WASH OUT AS SFC HIGH TO THE NORTH BRIDGES THE BOUNDARY...
DEVELOPING A LIGHT ONSHORE FLOW. PWATS REMAIN HIGH (2) SO RAIN
CHANCES WILL REMAIN AT OR ABOVE NORMAL ESP INTERIOR SECTIONS
MON-TUE. SOME DRIER AIR MAY REACH NORTHERN FA FOR THE FOURTH (WED)
REDUCING RAIN CHANCES THERE BUT CONFIDENCE IS LOW THIS FAR OUT. WILL
SHOW 30% ACROSS NORTH AND 50% SOUTH INTERIOR FOR WED. EVENTUALLY...
WITH UPPER TROUGH EXPECTED TO PERSIST ACROSS THE EASTERN CONUS...
ANOTHER WEAK SFC TROUGH IS FCST TO PUSH INTO THE DEEP SOUTH ONCE
AGAIN LATE IN THE WEEK AND TURN THE FLOW OFFSHORE...FAVORING THE
EAST SIDE OF THE PENINSULA WITH PRECIP.
&&
.AVIATION...SCATTERED IFR CONDITIONS IN SHOWERS AND TSRA TODAY
DIMINISHING ESPECIALLY OVER INLAND ROUTES AFTER 01Z THEN BECOMING
ISOLATED THROUGH 10Z.
&&
.MARINE...SEAS OF 3 TO 5 FT TODAY AND TONIGHT WILL REMAIN BELOW THE
NEED FOR AN OVERALL CAUTION STATEMENT BUT LOCALLY HIGHER WINDS AND
SEAS WILL BE POSSIBLE NEAR SHOWERS AND STORMS PRODUCING HAZARDS FOR
LIGHTNING AS WELL FOR SMALL CRAFT OVER THE INTRACOASTAL AS WELL AS
OPEN ATLANTIC WATERS.
AXIS OF TROPICAL WAVE OR WEAK SFC LOW IS EXPECTED TO LIFT E/NE
ACROSS THE WATERS OVER THE WEEKEND AND PRODUCE A TRICKY WIND FCST.
FORTUNATELY...WIND SPEEDS SHD BE BELOW CAUTION CRITERIA. LIGHT
OFFSHORE FLOW DEVELOPS BY MON AHEAD OF WEAK FRONTAL TROUGH PUSHING
INTO THE AREA BUT DAILY SEA BREEZE FORMATION IS EXPECTED. SFC HIGH
TO THE NORTH IS FCST TO BRIDGE THE DISSIPATING FRONT AND BRING A
RETURN TO AN ONSHORE FLOW TUE. COULD SEE AN INCREASE IN THE NE WINDS
NORTH OF THE CAPE ESP IF WEAK WAVE DEVELOPS ALG OLD BOUNDARY AND
ENHANCES THE GRADIENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 85 74 86 75 / 80 50 60 30
MCO 87 74 89 75 / 80 40 60 30
MLB 85 74 88 74 / 80 50 60 40
VRB 85 72 88 74 / 70 40 60 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...PENDERGRAST
LONG TERM....KELLY
Hazardous weather outlook, Jun 29, 3:55 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
455 AM EDT FRI JUN 29 2007
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
292100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
455 AM EDT FRI JUN 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A SLOW MOVING TROPICAL WAVE ACROSS FLORIDA COMBINED WITH CONSIDERABLE
MOISTURE WILL LEAD TO NUMEROUS SHOWERS AND SCATTERED LIGHTNING STORMS
THROUGHOUT TODAY. THE MAIN THREATS WILL BE DEADLY CLOUD TO GROUND
AND CLOUD TO WATER LIGHTNING AND BLINDING RAIN...REDUCING
VISIBILITY AT TIMES. STORMS WILL MOVE NORTHWESTWARD AROUND 10 TO
15 MPH. REMEMBER TO HEAD TO A PLACE OF SAFETY IF THUNDER IS HEARD.
...FLOOD IMPACT...
LOCALLY HEAVY RAINFALL AMOUNTS OF NEAR TWO INCHES WILL BE
POSSIBLE TODAY WITH WIDESPREAD SHOWERS AND STORMS ACROSS EAST
CENTRAL FLORIDA. ADDITIONAL ISOLATED RAINFALL AMOUNTS OF ONE TO
TWO INCHES WILL FOCUS NEAR THE EAST COAST TONIGHT AS SHOWERS AND
STORMS MOVE NORTH NORTHWEST FROM THE ATLANTIC WATERS. WITH DEEP
MOISTURE...THE THREAT FOR HEAVY RAINFALL WILL BE INCREASED WITH
SHOWERS AND STORMS THAT TRAIN OVER THE SAME AREA...ESPECIALLY NEAR
THE EAST COAST. THE HEAVY RAIN WILL LIKELY CAUSE MINOR FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE IN AREAS WHERE WATER COVERS THE ROAD.
...MARINE THUNDERSTORM GUST IMPACT...
A FEW CELLS OVER THE MARINE AREA WILL BE CAPABLE OF PRODUCING WIND
GUSTS EXCEEDING 34 KNOTS. ASIDE FROM THE STRONG WINDS OTHER
HAZARDS WILL BE PRESENT AS WELL FROM CLOUD TO WATER LIGHTING
STRIKES AND LOCALLY HIGHER SEAS NEAR LIGHTNING STORMS.
...WATERSPOUT IMPACT...
WATERSPOUT FORMATION WILL BE POSSIBLE IN A FEW STRONGER SHOWERS
AND STORMS OVER THE ATLANTIC WATERS TODAY. BRIEF WATERSPOUTS MAY
BE MASKED BY HEAVY RAIN. MOVEMENT OF THESE CELLS ASHORE MAY ALSO
PRODUCE A BRIEF WEAK TORNADO OVER THE BARRIER ISLANDS OR THE
COAST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
DEEP MOISTURE WILL REMAIN ACROSS EAST CENTRAL FLORIDA THROUGH THE
WEEKEND WITH A HIGHER THAN NORMAL CHANCE FOR LIGHTNING STORMS AND
LOCALLY HEAVY RAIN EACH AFTERNOON. AN ELEVATED RIP CURRENT RISK IS
EXPECTED THIS WEEKEND AT THE BEACHES WITH EASTERLY SWELLS.
ADEQUATE MOISTURE WILL ALLOW FOR SCATTERED AFTERNOON LIGHTNING
STORMS THROUGH MOST OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
PENDERGRAST
Lightning, Martin
- When
- June 29, 5:00 AM EST
- Where
- Martin County, 2.16 mi SSE of Jupiter Is
- Property damage
- $60,000
- Reported by
- Newspaper
- Coordinates
- 27.040, -80.110
Fire from a lightning strike destroyed a guest house belonging to a prominent PGA golfer.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, June 29 to 30, 20073 deaths · $500,000 · 1 event
- Wildfire in Utah, June 29 to 30, 20073 deaths · 1 event
- Hail and Damaging Winds in Idaho, June 29, 20071 injured · $714,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Virginia, June 29, 2007$1.3 million · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, June 29, 2007$463,000 · 1 in hail · 14 events
- Flash Flood and Hail in South Carolina, June 29 to 30, 2007$100,000 · 1 in hail · 6 events
- Lightning Strike in Louisiana, June 29, 2007$125,000 · 1 event
- Flash Flooding in Kentucky, June 29, 2007$100,000 · 2 events
- Damaging Winds in Montana, June 29, 20072 injured · $30,000 · 65 kt wind · 7 events
- Damaging Winds in Tennessee, June 29, 2007$63,000 · 55 kt wind · 5 events
- Hail and Damaging Winds in Alabama, June 29, 2007$40,000 · 50 kt wind · 5 events
- Flash Flooding and Flood in Oklahoma, June 29, 2007$30,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42338.